Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2017, 4:10 PM EDT for 4 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 16, 2017, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Bleckley County, GA, Dooly County, GA, Houston County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WWUS82 KFFC 162010
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT SUN JUL 16 2017
GAZ093-095-096-105-107-162045-
Macon GA-Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
410 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY...
HOUSTON...SOUTHWESTERN BLECKLEY AND PULASKI COUNTIES UNTIL 445 PM
EDT...
At 410 PM EDT...a line of strong thunderstorms was along a line
extending from Dooling to Finleyson...and moving north at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cochran, Hawkinsville, Unadilla, Montezuma, Marshallville,
Byromville, Pinehurst, Dooling, Hayneville, Browndale, Meadowdale,
Mobley Crossing, Elko, Mock Springs, Grove Park, Baileys Park,
Finleyson, Ocmulgee Public Fishing Area and Moss Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3219 8405 3253 8401 3251 8401 3251 8392
3250 8392 3249 8388 3246 8383 3244 8383
3245 8380 3251 8378 3242 8323 3234 8330
3232 8329 3225 8337 3222 8335 3213 8340
3212 8342 3213 8355 3211 8361
TIME...MOT...LOC 2010Z 195DEG 20KT 3223 8395 3216 8350
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:47 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 16, 3:47 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 PM EDT Sun Jul 16 2017 .SHORT TERM /Tonight through Monday Night/... Primary concern in the short term period is timing and likelihood of diurnally driven convection. Storms today greatly affected by morning remnants of MCS which moved over middle GA and south ATL metro counties. New convection focused as expected to the south and east of the old complex and MCV (mesoscale convective vortex). See breeze convection over the west FL gulf coast also in a favorable pattern for northward propagation and will affect far southern counties with widespread SHRA/TSRA and possible flooding. Over most of north GA including ATL metro, could see an isolated SHRA but most of this area will remain too stable for significant deep convection. After south/middle GA storms diminish after 02Z, should be fairly quiet tonight. Not expecting a repeat MCS like last night. Moist plume and nearly washed out stationary front should remain over south and middle GA Monday, where better coverage of TSRA will be in the afternoon/evening. Low level moisture still high over north GA so isolated convection still likely. Slight chance PoPs seem prudent. Will continue to monitor rainfall amounts over southern counties. Even though reflectivity trends indicate MCS forming in SW GA, rainfall amounts so far have mainly been 1-2" with isolated higher amounts. SNELSON .LONG TERM /Tuesday through Sunday/... No big changes in the long term. Models continue to show some drying for the north into the week...with the upper ridge building back over our area by the weekend. However not enough drying to remove pops completely except for a couple of night time periods mid week. Previous discussion is included below. 41 && LONG TERM /Monday Night through Saturday/... Main frontal system from the short term will have moved into south GA by the beginning of the extended. By Monday night the deeper moisture will have also moved south and east of the area but there is still some mid to lower level moisture across the region. Drier air does move into the area beginning Tuesday but will still see the diurnal convective trend continue through day 7 with instabilities increasing every afternoon. With a ridge building into the area Wednesday and a bit drier air mass across the region...This will mean hotter temps for the end of the extended forecast. Temps will have no problem pushing into 90s across the area. 01 AVIATION... 18Z Update... Main concern is when and if TSRA develops over rest of north and central GA this afternoon. Morning complex of storms that moved in from AL has dissipated and left the atmosphere fairly stable over ATL metro and middle GA airports. With breaks in clouds, could see some late development so have pushed TEMPO TSRA back to 21-23Z. If clouds do not continue to clear, will likely remove this TEMPO. Small chance for morning MVFR fog around 10-11Z Monday. Any SHRA/TSRA not likely until after 19Z Monday. Sfc winds will remain SW 4-8kts. //ATL Confidence...18Z Update... Medium confidence on TSRA coverage and timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 89 / 20 40 40 30 Atlanta 71 86 72 88 / 20 40 40 30 Blairsville 63 84 64 84 / 20 40 30 30 Cartersville 70 87 70 88 / 20 40 30 20 Columbus 72 87 73 89 / 30 50 40 40 Gainesville 70 85 70 87 / 20 40 30 30 Macon 72 87 72 89 / 40 50 40 40 Rome 70 89 70 89 / 20 30 20 20 Peachtree City 70 86 70 88 / 20 40 40 30 Vidalia 73 87 73 89 / 50 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....41 AVIATION...SNELSON
Hazardous weather outlook, Jul 16, 6:02 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 602 AM EDT Sun Jul 16 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 602 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to numerous showers and thunderstorms are expected across north and central Georgia this afternoon and evening. isolated severe storms can be expected as well. A frontal boundary moving south across the state will continue to bring increased moisture and instability to the area especially across central GA through tonight. Some storms may be strong to severe with the main hazards being strong gusty winds, heavy rainfall, frequent lightning, and hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are possible each afternoon and evening through Saturday. There is also a chance of Isolated severe storms mainly across central GA Monday as the frontal boundary will still be affecting portions of the area. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 16, 3:04 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT SUN JUL 16 2017
GAZ102>104-162000-
Stewart GA-Sumter GA-Webster GA-
304 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART...SOUTHWESTERN SUMTER AND
WEBSTER COUNTIES UNTIL 400 PM EDT...
At 303 PM EDT...a line of strong thunderstorms was along a line
extending from near Crossroads to near Neyami...and moving northeast
at 15 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Preston, Richland, Plains, Weston, Sumter,
Charles, Kimbrough, Westville, Croxton Crossroads, Huntington,
Leveretts, Troutman, Sanford, Maddox, Centerpoint, Dumas and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8491 3195 8496
3198 8496 3197 8504 3199 8507 3214 8499
3211 8409 3191 8416 3192 8434 3187 8434
TIME...MOT...LOC 1903Z 238DEG 11KT 3187 8501 3185 8424
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 16, 3:21 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT SUN JUL 16 2017
GAZ104>106-108-110-162000-
Crisp GA-Dooly GA-Telfair GA-Sumter GA-Wilcox GA-
321 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHWESTERN DOOLY...
SOUTHWESTERN TELFAIR...SOUTHEASTERN SUMTER AND SOUTHERN WILCOX
COUNTIES UNTIL 400 PM EDT...
At 321 PM EDT...a line of strong thunderstorms was along a line
extending from De Soto to near Ashburn to near Bowens Mill...and
moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Rochelle, Arabi, Leslie, Pitts, De Soto, Jacksonville,
Desoto, Cobb, Lamar, Huntington, Seville, Drayton, China Hill,
Raines, Double Run, Wenona, East Crisp, Fort Early and Georgia
Veterans Memorial St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3180 8361 3180 8380 3182 8385
3184 8386 3185 8394 3191 8392 3192 8418
3211 8409 3195 8346 3195 8324 3190 8320
3195 8314 3195 8297 3179 8298
TIME...MOT...LOC 1921Z 222DEG 13KT 3194 8407 3168 8367 3180 8316
WIND...40MPHSpecial weather statement, Jul 16, 3:35 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT SUN JUL 16 2017
GAZ085-086-162000-
Emanuel GA-Johnson GA-
335 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND JOHNSON
COUNTIES UNTIL 400 PM EDT...
At 335 PM EDT...a strong thunderstorm was near Spann, or near
Wrightsville...moving northeast at 5 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Kite, New Home, Meeks, Scott and Spann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8238 3254 8267 3255 8268 3261 8267
3264 8273 3270 8277 3280 8262 3279 8262
3282 8256 3282 8253 3280 8249
TIME...MOT...LOC 1935Z 242DEG 7KT 3266 8265
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 16, 3:44 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT SUN JUL 16 2017
GAZ085-097-162015-
Johnson GA-Laurens GA-
344 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 415 PM EDT...
At 344 PM EDT...a strong thunderstorm was over East Dublin, or near
Dublin...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Lovett, Spann, Tuckers Crossroad,
Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3247 8290 3263 8300 3278 8277 3277 8277
3278 8274 3255 8260
TIME...MOT...LOC 1944Z 242DEG 7KT 3259 8287
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 16, 3:59 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT SUN JUL 16 2017
GAZ108>110-162045-
Telfair GA-Wilcox GA-Dodge GA-
359 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR...SOUTHEASTERN WILCOX AND
SOUTHERN DODGE COUNTIES UNTIL 445 PM EDT...
At 359 PM EDT...a line of strong thunderstorms was along a line
extending from near Queensland to near Pridgen...and moving northeast
at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milan, Rhine, Jacksonville, Temperance, Browning, China Hill, Horse
Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3182 8314
3182 8315 3185 8318 3185 8340 3205 8315
3191 8268 3186 8276 3185 8279 3184 8279
3182 8284 3178 8286 3178 8289 3179 8290
3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1959Z 236DEG 14KT 3184 8330 3171 8284
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 16, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT SUN JUL 16 2017
GAZ093-095-096-105-107-162045-
Macon GA-Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
410 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY...
HOUSTON...SOUTHWESTERN BLECKLEY AND PULASKI COUNTIES UNTIL 445 PM
EDT...
At 410 PM EDT...a line of strong thunderstorms was along a line
extending from Dooling to Finleyson...and moving north at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cochran, Hawkinsville, Unadilla, Montezuma, Marshallville,
Byromville, Pinehurst, Dooling, Hayneville, Browndale, Meadowdale,
Mobley Crossing, Elko, Mock Springs, Grove Park, Baileys Park,
Finleyson, Ocmulgee Public Fishing Area and Moss Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3219 8405 3253 8401 3251 8401 3251 8392
3250 8392 3249 8388 3246 8383 3244 8383
3245 8380 3251 8378 3242 8323 3234 8330
3232 8329 3225 8337 3222 8335 3213 8340
3212 8342 3213 8355 3211 8361
TIME...MOT...LOC 2010Z 195DEG 20KT 3223 8395 3216 8350
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:10 PM EDT | Special Weather Statement | FFC | Jefferson | 50 min |
| Jul 15, 8:51 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Taliaferro, Warren | 39 min |
| Jul 15, 9:25 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 35 min |
| Jul 15, 9:35 PM EDT | Special Weather Statement | FFC | Glascock | 55 min |
| Jul 15, 9:58 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 62 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 56 min |
| Jul 16, 3:21 PM EDT | Special Weather Statement | FFC | Crisp | 39 min |
| Jul 16, 3:35 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Jul 16, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 16, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 48 min |
| Jul 16, 3:59 PM EDT | Special Weather Statement | FFC | Telfair | 46 min |
| Jul 16, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 42 min |
| Jul 16, 4:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 16, 4:41 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Jul 16, 4:56 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Taylor, Twiggs | 34 min |
| Jul 16, 5:19 PM EDT | Special Weather Statement | FFC | Toombs | 41 min |
| Jul 16, 5:24 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 16, 6:55 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jones, Washington | 65 min |
| Jul 16, 7:12 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.